Area-1255

Area-1255's official forum for all of our life extension enthusiasts, bodybuilders, fitness geeks and for those just interested in science and technology.


You are not connected. Please login or register

complete anhedonia/apathy/lack of all emotion

View previous topic View next topic Go down  Message [Page 1 of 1]

1 complete anhedonia/apathy/lack of all emotion on Sat May 30, 2015 4:22 am

Iggy131313


ok, so Im struggling to understand something here.....people who have this due to taking antipsychotics....perticulraly complete anhedonia where they can fee NO emotions at all......this confuses me alot

for this reason....I can understand that desenstisation of 5ht1a somehow causes anhedonia...I dont think its a flooding of serotonin as surely then it would keep the serotonin receptors downregulated on the pre synaptic side, and that would yes stop anxiety etc as we do see in people, but I am for now ok with knowing that I wont understand that for now.....

But people who have the exact same symptom set from starting or stopping an antipsychotic, this I dont undersatdn...yes whilst ON the AP as iit has blocked dopamine, that makes sense, no problem there....but this can happen when people STOP taking an AP.......now receptors should have UPREGULATED in response to APs...we know this is true as we see things like TD developing.....so how can withdrawing from an AP cause sexual disfunction and anhedonia??

the only theory I have right now is that by constant blockade of dopamine autoreceptors, there has been upregulation......therefore perhaps upregulated dopamine autoreceptors are being activated at huge rates and therefore inhibiting dopamine release......but that would lead also so akathisia etc, unless its in a specific brain region??

Id be really interested to hear your veiws on this......

Area-1255

avatar
Admin / Head Writer
Admin / Head Writer
Well anti-psychotics can blunt emotions in many ways - especially because of dopamine blockade but also because they shift serotonin to the 1A receptors - which after being pummeled by serotonin for so long - just like SSRI - they become de-sensitized...which is actually a huge issue.

Remember the 5-HT1A receptors , the autoreceptors are not just located on serotoninergic neurons or raphe neurons...they are also located as heteroreceptors regulating GABA and glutamate as well...therefore activating them at junctions where other heteromers exist results in the inhibition of both glutamate and GABA.

If 5-HT1A are post-synaptically activated or upregulated - then hypothalamic activity is reduced - leading to less emotions...

Finally serotonin 1A receptors induce endorphin release, but they also increase cortisol and prolactin - the last two are what blunts emotions and creates anhedonia...the endorphins can be good or bad..but if in excess - you will cause anhedonia further..because multiple serotonin receptors INTERACT with the opioid-endorphin system, this represents a major cause and effect in which serotonin blunts emotional output and affect.

Read the following books and studies. To get a better idea.

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2430669/
http://intl.pharmrev.org/content/59/4/360.full

Iggy131313 wrote:ok, so Im struggling to understand something here.....people who have this due to taking antipsychotics....perticulraly complete anhedonia where they can fee NO emotions at all......this confuses me alot

for this reason....I can understand that desenstisation of 5ht1a somehow causes anhedonia...I dont think its a flooding of serotonin as surely then it would keep the serotonin receptors downregulated on the pre synaptic side, and that would yes stop anxiety etc as we do see in people, but I am for now ok with knowing that I wont understand that for now.....

But people who have the exact same symptom set from starting or stopping an antipsychotic, this I dont undersatdn...yes whilst ON the AP as iit has blocked dopamine, that makes sense, no problem there....but this can happen when people STOP taking an AP.......now receptors should have UPREGULATED in response to APs...we know this is true as we see things like TD developing.....so how can withdrawing from an AP cause sexual disfunction and anhedonia??

the only theory I have right now is that by constant blockade of dopamine autoreceptors, there has been upregulation......therefore perhaps upregulated dopamine autoreceptors are being activated at huge rates and therefore inhibiting dopamine release......but that would lead also so akathisia etc, unless its in a specific brain region??

Id be really interested to hear your veiws on this......

http://area-1255.forumotion.info

Area-1255

avatar
Admin / Head Writer
Admin / Head Writer
And as an additional note to the above..yes, autoreceptor upregulation can result in anhedonia and lethargy, among other psychosomatic issues.

The 5-HT1A post-synaptic receptors nullify/abate the pheromonal response and sexual arousal in general - thus we are found to be insensitive to pheromones of the opposite sex if these receptors are too active...

A large part of human sexual behavior comes from our reaction to pheromones and our hormonal indices/responses to pheromones, e.g , a male's testosterone should increase in the presence of a female or in competition situations - thus allowing the pursuit of fantasy or sexual motivation/ideal....this response is initiated by blockade of serotonin receptors 1A/1B - therefore we either need those receptors to be blocked, or serotonin to be low enough to where that response is to be accounted for.

Additionally, activation of 5-HT1A and 1B causes coronary constriction, which means higher blood pressure can result - although net nervous system activity can be decreased - the overall effect on reproductive organs or on circulatory system in general is still negative.

Hence again, why serotonin is often thought to simply of, and exerts negative effects both centrally and locally by a variety of mechanisms....heart failure patients seem to have increased serotonin activity at 2B, 4A and 1B receptors.
http://www.ncbi.nlm.nih.gov/pubmed/15721867
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2042907/
http://circ.ahajournals.org/content/102/23/2836.full
http://www.ncbi.nlm.nih.gov/pubmed/12810613

http://area-1255.forumotion.info

Sponsored content


View previous topic View next topic Back to top  Message [Page 1 of 1]

Permissions in this forum:
You cannot reply to topics in this forum